Hail, Fort Bend
- When
- June 18, 4:25 PM CST
- Where
- Fort Bend County, 2.27 mi NE of Dewalt
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 29.570, -95.540
Quarter size hail observed in the Missouri City area.
Showers and thunderstorms moved to the southwest across the area in the late afternoon through early evening hours and produced hail and strong wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Showers and thunderstorms moved to the southwest across the area in the late afternoon through early evening hours and produced hail and strong wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 18, 2:40 PM CST, 1 hour 45 minutes earlier.
Area Forecast Discussion National Weather Service Houston/Galveston TX 340 PM CDT SAT JUN 18 2016 .MARINE... Winds have relaxed over the Gulf waters to less than 5 knots. Small surface high southeast of PSX will keep winds low. Line of storms moving in from the northeast may hold together late this afternoon/early evening as they reach the coast. Strong gusty winds and lightning should be main threats. Light winds continue tonight/Sunday before tropical wave moving through the far SW Gulf ushers in more moisture and a slight increase in winds. Seas should slowly build and may reach 3 to 4 feet as the wave (possibly intensifies) moves into Mexico. After that moisture gradually decreases Tuesday with the building upper ridge to the northwest and light south to southeast flow resumes. 45 && && .PREV DISCUSSION... /ISSUED / DISCUSSION... Watching the line of strong/severe thunderstorms approaching ne areas this afternoon. The HRRR still advertising weakening as it approaches late this afternoon, but earlier runs have not handled the evolution of the line well with a weakening bias. So, with an unstable airmass in place at time of max heating, thinking the line will move into the area before we see much weakening. Should weaken later this evening as it reaches central areas of southeast Texas. Main severe threat from the line is damaging wind gusts. Expect a good chance of rain for all but west/sw areas this evening. Not any significant change to the forecast for Sunday. Cooler temps are expected with a chance of rain areawide as moisture levels increase with a weakness in the ridge overhead. The chance of rain will continue for the southern half of the area on Monday/Tuesday. further north, only a slight chance of rain as the mid/upper level ridge begins to build back over the area early next week. By Wednesday the rain chances are likely gone and we will be back to above normal temperatures with the ridge becoming the dominate weather feature through the rest of the forecast period yet again. 33 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 75 92 75 91 74 / 30 40 20 20 10 Houston (IAH) 75 91 75 91 75 / 50 50 20 40 20 Galveston (GLS) 80 88 82 88 80 / 50 50 30 40 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...33 Aviation/Marine...45
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 448 AM CDT SAT JUN 18 2016 TXZ163-164-176>179-195>200-210>214-226-227-235>238-191000- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 448 AM CDT SAT JUN 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HOT TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN HIGH HEAT INDEX VALUES TODAY. HEAT INDEX VALUES WILL RANGE BETWEEN 103 AND 108 DEGREES LATE THIS AFTERNOON. A WEAK COLD FRONT WILL APPROACH THE REGION LATE THIS AFTERNOON FROM THE NORTHEAST. THE FRONT COULD TRIGGER A FEW STRONG STORMS MAINLY EAST OF A MADISONVILLE TO CLEVELAND LINE. THE PRIMARY SEVERE WEATHER HAZARD WILL BE STRONG DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UPPER LEVEL DISTURBANCE WILL BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION ON SUNDAY. THE STORMS WILL BE SLOW MOVING SO SOME LOCALLY HEAVY RAIN WILL BE POSSIBLE. MOST AREAS WILL RECEIVE ABOUT A HALF INCH OF RAIN WITH ISOLATED TOTALS BETWEEN 1 AND 3 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
342 PM CDT SAT JUN 18 2016
TXZ163-164-179-182130-
TRINITY TX-POLK TX-HOUSTON TX-
342 PM CDT SAT JUN 18 2016
...STRONG TO SEVERE THUNDERSTORMS APPROACHING NORTHEASTERN
HOUSTON...POLK AND TRINITY COUNTIES THROUGH 430 PM CDT...
AT 335 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG TO
SEVERE THUNDERSTORMS CENTERED 15 MILES EAST OF LUFKIN...MOVING
SOUTHWEST AT 30 MPH. THE LINE WILL BE NEAR EASTERN PORTIONS OF
TRINITY AND POLK COUNTIES BETWEEN 400 AND 430 PM.
STRONG WINDS GREATER THAN 40 MPH CAN BE EXPECTED AHEAD OF THIS LINE
OF STORMS.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...APPLE SPRINGS...CORRIGAN...GRAPELAND...GROVETON...KENNARD...
SEVEN OAKS...ALABAMA-COUSHATTA RESERVATION...MOSCOW...LEGGETT...WECHES...
PENNINGTON AND CENTRALIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR LAKE LIVINGSTON...BE PREPARED FOR STRONG THUNDERSTORMS
BETWEEN 430 AND 530 PM. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10
MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHEASTERN TEXAS.
LAT...LON 3158 9517 3152 9510 3147 9510 3144 9501
3138 9495 3134 9496 3133 9490 3115 9486
3106 9456 3106 9457 3101 9466 3056 9456
3068 9491 3094 9522 3156 9553
TIME...MOT...LOC 2035Z 062DEG 21KT 3131 9445SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
436 PM CDT SAT JUN 18 2016
TXZ164-177>179-199-200-182300-
TRINITY TX-SAN JACINTO TX-WALKER TX-POLK TX-LIBERTY TX-MONTGOMERY TX-
436 PM CDT SAT JUN 18 2016
...STRONG THUNDERSTORMS ACROSS EASTERN HOUSTON...LIBERTY...WALKER...
SAN JACINTO...NORTHEASTERN MONTGOMERY...POLK...NORTHEASTERN HARRIS...
SOUTHEASTERN MADISON AND TRINITY COUNTIES THROUGH 600 PM CDT...
AT 435 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR WELLS TO 8 MILES SOUTHEAST OF APPLE
SPRINGS TO NEAR ALABAMA-COUSHATTA RESERVATION TO NEAR VILLAGE MILLS
TO NEAR FOREST HEIGHTS. MOVEMENT WAS SOUTHWEST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CONROE...HUNTSVILLE...LIBERTY...CLEVELAND...DAYTON...WILLIS...LIVINGSTON...
APPLE SPRINGS...TRINITY...SHEPHERD...PANORAMA VILLAGE...ONALASKA...
SPLENDORA...CORRIGAN...PATTON VILLAGE...ROMAN FOREST...WOODBRANCH...CUT
AND SHOOT...GROVETON AND NEW WAVERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR NEAR LAKE LIVINGSTON...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHEASTERN TEXAS.
LAT...LON 2989 9468 3006 9506 3017 9510 3011 9517
3039 9557 3088 9578 3090 9563 3139 9496
3075 9469 3067 9458 3049 9454 3049 9473
3011 9460 3011 9444 2989 9444
TIME...MOT...LOC 2135Z 064DEG 26KT 3146 9500 3112 9491 3074 9473 3046
9432 3019 9375SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 443 PM CDT SAT JUN 18 2016 TXZ213-227-237-238-182245- GALVESTON TX-BRAZORIA TX-HARRIS TX-FORT BEND TX- 443 PM CDT SAT JUN 18 2016 ...STRONG THUNDERSTORMS ACROSS NORTHWESTERN GALVESTON...NORTHEASTERN BRAZORIA...SOUTH CENTRAL HARRIS AND EAST CENTRAL FORT BEND COUNTIES THROUGH 545 PM CDT... AT 440 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTERING OF STRONG THUNDERSTORMS OVER SOUTHERN HARRIS...NORTHERN BRAZORIA AND NORTHWESTERN GALVESTON COUNTIES. THESE STORMS WERE NEARLY STATIONARY AS THEY HAVE FORMED ALONG THE SEA BREEZE BOUNDARY. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. HOURLY RAINFALL RATES OF BETWEEN 0.5 AND 1.5 INCHES ARE POSSIBLE THAT MAY CAUSE NUISANCE TEMPORARY STREET FLOODING. LOCATIONS IMPACTED INCLUDE... SOUTHERN PASADENA...PEARLAND...LEAGUE CITY...MISSOURI CITY...FRIENDSWOOD... ALVIN...STAFFORD...BELLAIRE...WEST UNIVERSITY PLACE...SANTA FE...WEBSTER... MANVEL...ASTRODOME AREA...CLEAR LAKE...FRESNO...GREATER HOBBY AREA...SOUTH BELT / ELLINGTON...UNIVERSITY PLACE...GREENWAY / UPPER KIRBY AREA AND MACGREGOR. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2974 9548 2958 9506 2938 9517 2954 9557 TIME...MOT...LOC 2140Z 023DEG 3KT 2954 9530
The Houston radar (KHGX), 46 km away, was scanning. The volume nearest the first event began at 22:22 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter size hail observed in the Missouri City area.
Penny size hail observed in the Heights area.
Wind gust was measured at the Taylor Lake Village area site.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 635972, 635974, 635975.